Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 144, NWS Tulsa, OK

April 26, 2017Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2017, 8:38 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2017, 8:38 AM CDT (13:38 UTC)
Expired
Apr 26, 2017, 9:15 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 8:57 AM CDTHAIL 1Charleston, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 6:00 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WUUS54 KTSA 261338
SVRTSA
ARC033-047-131-261415-
/O.NEW.KTSA.SV.W.0144.170426T1338Z-170426T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
838 AM CDT WED APR 26 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Franklin County in west central Arkansas...
  Northeastern Sebastian County in west central Arkansas...
  Southeastern Crawford County in northwestern Arkansas...

* Until 915 AM CDT

* At 838 AM CDT, a severe thunderstorm was located 4 miles northeast
  of Lavaca, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Ozark...                          Charleston...
  Greenwood...                      Lavaca...
  Mulberry...                       Dyer...
  Altus...                          Branch...
  Denning...                        Wiederkehr Village...
  Cass...                           Bloomer...
  Washburn...                       Fort Chaffee...
  Central City...                   Caulksville...
  Jethro...                         Turners Bend...
  Vesta...                          Lonelm...

This includes Interstate 40 in Arkansas between mile markers 22 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9412 3537 9431 3577 9371 3573 9370
TIME...MOT...LOC 1338Z 233DEG 51KT 3538 9411 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
208 
WWUS54 KTSA 261412
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
912 AM CDT WED APR 26 2017

ARC033-047-131-261421-
/O.EXP.KTSA.SV.W.0144.000000T0000Z-170426T1415Z/
Franklin AR-Sebastian AR-Crawford AR-
912 AM CDT WED APR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...NORTHEASTERN
SEBASTIAN AND SOUTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 915 AM
CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.  However small hail and gusty winds are still
possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 100 PM CDT for
northwestern and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9412 3537 9431 3577 9371 3573 9370
TIME...MOT...LOC 1411Z 233DEG 51KT 3564 9369 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:33 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 26, 6:33 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
633 AM CDT Wed Apr 26 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will continue for the next several hours
at the NW Arkansas terminals and KMLC. This is the area that is
along or just ahead of a slow moving cold front. Light showers
and MVFR to occasional IFR ceilings are possible at the NE OK
terminals, with MVFR ceilings persisting for all TAF sites through
at least the first 12 hours of the forecast. Gusty north winds
will accompany the frontal passage.

&&

.PREV DISCUSSION... /Issued 314 AM CDT Wed Apr 26 2017/

DISCUSSION...
Convective line, currently over southeast Oklahoma and northwest
Arkansas this morning is expected to slow/briefly stall in
association with approaching wave from the southwest. Although a
few marginal severe storms will remain possible, localized flash
flooding will be the main concern though the morning hours before
line shifts east of the area by early afternoon. Otherwise,
cool/breezy conditions expected behind the front this afternoon.
Weak surface high will settle over E OK/NW AR tonight. Light
winds/clearing skies will allow temperatures to fall off into the
lower 30s in a few areas across far northeast Oklahoma. Scattered
showers/isolated thunderstorms still possible late Thursday afternoon
into the overnight hours in association with main upper trough
axis.

A potent upper level storm system will move into the four corners
region on Friday. Atmosphere will become moderately unstable
as warm front lifts north to near I-40 by late Friday afternoon.
Strong to severe storms are expected to rapidly develop across
eastern Oklahoma and northwest Arkansas by early evening along/north
of boundary with the threat for large hail and damaging winds
initially. There will also be at least a limited tornado threat
into the evening hours, however this will quickly transition to a
heavy rainfall threat Friday night into Saturday as storms train
over the same areas near stalled boundary.

A significant and potentially life threatening flood event will
unfold during the day saturday. Widespread 6 to 7 inches of rain
is currently forecast across southeast Oklahoma and west-central
Arkansas Friday and Saturday with locally higher amounts up to 10
inches possible. Main-stem river flooding is also expected with
many areas lakes already above normal. There obviously remains
some uncertainty regarding exactly where the heavier rainfall
axis will occur and rainfall amounts will continue to be refined
in the upcoming days. Storms are expected to shift east of the
region by Sunday morning as upper low lifts into the Central
Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  43  70  56 /  20  10  10  30
FSM   66  44  74  56 /  80  20  10  30
MLC   61  42  74  58 /  80  10  10  10
BVO   56  40  68  51 /  20  10  20  30
FYV   60  41  68  54 /  80  20  10  30
BYV   65  42  68  55 /  90  20  10  30
MKO   59  44  71  56 /  70  10  10  30
MIO   54  39  67  53 /  60  20  10  30
F10   59  44  72  58 /  30  10  10  20
HHW   66  44  75  58 /  70  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ063-
     065>076.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
     010-011-019-020-029.

&&

LONG TERM....18
AVIATION...06

CORFIDI
Hazardous weather outlook, Apr 26, 5:18 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 AM CDT Wed Apr 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 AM CDT Wed Apr 26 2017

...Severe storms and flash flooding possible through early afternoon...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Far Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered strong to severe thunderstorms continue this morning
across portions of eastern Oklahoma and western Arkansas ahead of
a slow moving cold front. As a strong upper storm system
approaches from the southwest today, renewed thunderstorm
development is likely, mainly across far eastern Oklahoma and
western Arkansas. The main threat from these storms will be
damaging winds and large hail. There is a limited tornado threat,
mainly across far southeast Oklahoma into western Arkansas, until
the front clears the area, later this afternoon.

Flash flooding is also a major concern. Some locations have
received 1-2 inches of rain from the overnight storms, and soils
are already saturated. Additional rainfall totals are expected to
be in the 1 to 2 inch range across portions of eastern Oklahoma
and western Arkansas. A flash flood watch remains in effect until
1 PM for portions of the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
There may be a brief lull in thunderstorms late Wednesday into
Thursday between weather systems. Additional storms may form
Thursday evening as the next low pressure system approaches.

On Friday, a warm front will move north across central and
eastern Oklahoma and be a focus for strong to severe
thunderstorms. The airmass may remain capped much of the afternoon
on Friday, with the better chance for storms developing by late
afternoon into early evening. Strong deep layer wind shear and
moderate instability will support supercells capable of large
hail, damaging winds and tornadoes across much of the Southern
Plains. Eventually, these late afternoon and evening storms will
form a large complex of storms, with the potential for heavy rain.

Flooding is becoming an increasing concern for this weekend's
upcoming storm system. It now appears that 6-7 inches of rain is
possible for portions of southeast Oklahoma into western Arkansas
with isolated higher amounts. This will cause river flooding as
well as flash flooding.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to follow the latest updates regarding the expected
hazardous weather this week. Get graphical forecasts at
weather.gov/tulsa, and follow NWS Tulsa on Twitter and Facebook.

CORFIDI

In the hours before

Local storm report, Apr 26, 7:42 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
742 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
04/26/2017                   WASHINGTON         AR   BROADCAST MEDIA

            NUMEROUS REPORTS OF FLOODING RELAYED VIA SOCIAL MEDIA IN
            THE CITY OF FAYETTEVILLE...INCLUDING FLOODED PARKING LOTS
            AND CITY STREETS.

&&

KAH
Special weather statement, Apr 26, 7:57 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
757 AM CDT WED APR 26 2017

ARZ010-011-019-020-261330-
Madison AR-Washington AR-Franklin AR-Crawford AR-
757 AM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 830 AM CDT...

At 757 AM CDT, a strong thunderstorm was located over Chester, moving
northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mountainburg...                   Winslow...
Chester...                        Brentwood...
Lake Fort Smith...                Fern...
Wyola...                          Sulphur City...
Bidville...                       Delaney...
Hicks...                          Arnett...
Piney...                          Crosses...
Patrick...                        Locke...
Mount Gayler...                   Combs...

This includes Interstate 49 between mile markers 27 and 44.

A severe thunderstorm watch remains in effect until 100 PM CDT for
northwestern and west central Arkansas.

LAT...LON 3552 9413 3564 9433 3598 9406 3580 9380
TIME...MOT...LOC 1257Z 212DEG 34KT 3566 9420
Local storm report, Apr 26, 8:04 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     HAIL             HEAVENER                34.89N 94.60W
04/26/2017  E0.88 INCH       LE FLORE           OK   EMERGENCY MNGR

0801 AM     HAIL             HOWE                    34.95N 94.64W
04/26/2017  E0.88 INCH       LE FLORE           OK   EMERGENCY MNGR

            DIME TO NICKEL SIZED HAIL IN TOWN. GROUND COVERED IN PEA
            TO DIME SIZED HAIL JUST SOUTH OF TOWN.

&&

KAH
Local storm report, Apr 26, 8:16 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     5 ESE BELLA VISTA       36.40N 94.15W
04/26/2017                   BENTON             AR   PUBLIC

            SMALL TREE FELL ON HOME CAUSING ROOF DAMAGE

&&

AEJ
Local storm report, Apr 26, 8:23 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
823 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     FLASH FLOOD      HUNTSVILLE              36.09N 93.74W
04/26/2017                   MADISON            AR   DEPT OF HIGHWAYS

            A SECTION OF STATE HIGHWAY 23 HAS BEEN CLOSED DUE TO HIGH
            WATER. REPORT RECEIVED VIA ARKANSAS STATE HIGHWAY AND
            TRANSPORTATION DEPARTMENT TWITTER ACCOUNT. EXACT LOCATION
            ESTIMATED USING AHTD ROAD CONDITIONS MAP.

&&

KAH
Special weather statement, Apr 26, 8:24 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
824 AM CDT WED APR 26 2017

OKZ049-053-075-076-261400-
Latimer OK-Choctaw OK-Pushmataha OK-Le Flore OK-
824 AM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER...NORTHEASTERN CHOCTAW AND SOUTHWESTERN LE FLORE
COUNTIES UNTIL 900 AM CDT...

At 824 AM CDT, a strong thunderstorm was located 6 miles south of
Nashoba, moving northeast at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Talihina...                       Rattan...
Albion...                         Snow...
Nashoba...                        Kiamichi...
Oleta...                          Cloudy...
Corinne...                        Sobol...
Finley...                         Honobia...

A severe thunderstorm watch remains in effect until 100 PM CDT for
southeastern Oklahoma.

LAT...LON 3427 9556 3478 9508 3452 9473 3451 9474
      3450 9505 3425 9505 3424 9515 3408 9516
TIME...MOT...LOC 1324Z 226DEG 43KT 3439 9521

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:35 PM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington14 hr
Apr 26, 12:15 AM CDTSevere Thunderstorm WarningTSABenton45 min
Apr 26, 12:39 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington51 min
Apr 26, 12:49 AM CDTSevere Thunderstorm WarningTSACrawford, Washington41 min
Apr 26, 1:18 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington42 min
Apr 26, 1:45 AM CDTSevere Thunderstorm WarningTSACarroll30 min
Apr 26, 2:19 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison41 min
Apr 26, 5:57 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Crawford, Madison, Washington2 hr
Apr 26, 7:46 AM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington3 hr
Apr 26, 7:50 AM CDTSevere Thunderstorm WarningTSASebastian25 min
Apr 26, 7:51 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Apr 26, 7:57 AM CDTSpecial Weather StatementTSACrawford33 min
Apr 26, 8:14 AM CDTSevere Thunderstorm WarningTSASebastian31 min
Apr 26, 9:05 AM CDTRiver Flood AdvisoryTSACrawford, Franklin36 hr
Apr 26, 10:37 AM CDTAreal Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington3 hr
Apr 26, 3:00 PM CDTRiver Flood WarningTSACrawford, Sebastian22 hr
Apr 26, 3:04 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan52 hr
Apr 26, 5:13 PM CDTRiver Flood WarningTSACrawford12 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.